MAUDE Adverse Event Report: S&S SURGICAL PRODUCTS INC SAFETY SCALPEL, #11 500/CASE, 500/DOUBLE POLYBAG; SCALPEL, ONE-PIECE

S&S SURGICAL PRODUCTS INC SAFETY SCALPEL, #11 500/CASE, 500/DOUBLE POLYBAG; SCALPEL, ONE-PIECE
Model Number D4511NS-500
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
A distributing facility reported, "blade from safety scalpel was not secured within the case.On manufacturing area 2 persons have accidentally cut their hand due the blade of k-15703-013a was not secured in place.".
 
Additional Manufacturer Narrative
A distributing facility reported, "blade from safety scalpel was not secured within the case.On manufacturing area 2 persons have accidentally cut their hand due the blade of k-15703-013a was not secured in place." deroyal industries requested the return of the device, however the facility stated it was not available for return.A supplier corrective action request (scar) will be sent to the scalpel manufacturer, s&s surgical products.The investigation is not complete at this time.No further information is available at this time.We will provide follow-up report once additional information becomes available.
 
Additional Manufacturer Narrative
Deroyal industries requested the return of the device, however the facility stated it was not available for return.Deroyal performed an inventory check on 500 scalpels and reviewed 120 work orders and no issues were discovered.A complaint to sales ratio was completed between october 2021 through october 2023 and was calculated to be 0.0000017 or 0.00017%.A supplier corrective action request (scar) was sent to the scalpel manufacturer, s&s surgical products.S&s surgical inspected in process assembly and packaging and no issues were found.They also inspected inventory on hand as well as assemblying a sample lot of 20 to inspect function.No issues were found within inventory and all samples passed function testing as designed.Root cause: because the sample was not returned and no issues were identified in process inspections, no root cause could be identified.Potential root cause: it was specifically noted by s&s surgical that this issue could have occured in transit.It was also noted that warning labels are installed on all boxes due to potential issues occuring in transit.Corrective and preventive action: because no root cause could be determined, no corrective or preventive actions were taken.Deroyal will continue to monitor for trends around this item and issue.The investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
SAFETY SCALPEL, #11 500/CASE, 500/DOUBLE POLYBAG
Common Device Name
SCALPEL, ONE-PIECE
Manufacturer (Section D)
S&S SURGICAL PRODUCTS INC
117 edgington lane
wheeling WV 26003
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19951461
Report Number2320762-2023-00018
Device Sequence Number8801645
Product Code GDX
UDI-Device Identifier00749756350884
UDI-Public00749756350884
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberD4511NS-500
Device Lot Number58616211
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Other;
Patient SexUnknown